MAUDE Adverse Event Report: ICU MEDICAL, INC. LEVEL 1 FOLEY CATHETERS; CATHETER, UROLOGICAL

ICU MEDICAL, INC. LEVEL 1 FOLEY CATHETERS; CATHETER, UROLOGICAL
Catalog Number FC400-14
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Pain (1994); Genital Bleeding (4507)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not received by manufacturer.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient was having a catheter exchange due to inability to have urine return from bph.Nurse colleague attempted to irrigate foley catheter but unable to withdraw.Withdrew 6ml from balloon and started to pull, patient was visibly uncomfortable and squirming in bed, when foley was removed the balloon remained partly inflated, another 4ml emptied from catheter balloon.Trauma to penis, mild bleeding after procedure.Temp foley that was removed had balloon size of 5ml, 10 ml in total removed.Unable to completely deflate balloon while in patient bladder despite multiple attempts to ensure all fluid removed.Level of the harm was minimal.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H2) device evaluation: d3 manufacturer establishment name updated.H3, h6: no product was returned.The reported complaint could not be confirmed.If the product is returned this complaint will be reopened for further investigation.

Brand Name
LEVEL 1 FOLEY CATHETERS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
ICU MEDICAL, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21124661
Report Number3012307300-2025-00552
Device Sequence Number12682573
Product Code KOD
UDI-Device Identifier10695085000495
UDI-Public(01)10695085000495(17)260505(20)1103706
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K873448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFC400-14
Device Lot Number1103706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown